Can anyone please advise me please still feeling so ill a year after Botox, advice?

I had botox in forehead over a year ago & basically my health has deteriorated. Started with severe headaches( got MRI done all clear) Stage i am at now is pins & needless, random facial dropping and my legs feeling like they are paralyzed. weird taste in my mouth. All blood tests i have had done came back clear. Doctor that injected me, is very dismissive & basically rude. No its not the botox!!!! I am a 53 yr old woman up until i had Botox was very healthy. Can anyone please advise me please

Doctor Answers 7

Botox side effect

Sorry you are having so much difficulty but it is not the Botox. These symptoms are significant and you should see a board certified neurologist to see what is going on. I know you think it is the Botox but it is like someone having a heart attack coming off a plane and blaming the plane--unrealted


Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Feeling Ill After Botox

I am sorry to hear about your health issues. These symptoms are not caused by Botox. You should follow up with a board certified neurologist to get an understanding of what is going on. Best of Luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 23 reviews

Botox effect?

I am sorry to hear your health problems.  The symptoms you are describing are very unlikely to be related to Botox, considering the fact that Botox is already cleared from your body within first 2-5 months tops. It does not scientifically make sense for the effect to last this long, though some people can get Botox headache for a short period of time. Please do see a qualified neurologist.

Ram Chandra, MD
Edison Physician

Neurologic symptoms one year after Botox

I am so sorry to hear about your deteriorating health. These problems sound like the could be neurologic in origin.  I do not think it is related at all to the Botox you received.  I would urge you to follow up with a board certified and experienced neurologist who could help you get to the bottom of this. Best of luck to you.

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Can Botox cause significant systemic symptoms?

Hello seanjean27,

Thank you for sharing your question and we are sorry to hear about your downturn in health. Although some will initially have headaches after Botox while others use Botox to treat their headaches the effect is not permanent nor progressive and when the Botox is worn off all will return to whatever the baseline is; which for most would be around 3-4 months. One year out from Botox with progressive (seemingly neurological) symptoms would NOT be associated with Botox and further evaluation warranted from a Neurologist. 

Paul Pietro, MD
Greenville Physician
5.0 out of 5 stars 3 reviews

Follow-Up with Primary Care Doctor

I'm sorry that you're going through this, but it is unlikely that Botox is the cause of what you're describing. I recommend following up with your primary care doctor's to continue to look for the cause. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Feeling ill after Botox

Hi. It sounds like what you have been going through is very disturbing and frightening. Botox is a neurotoxin given in very small amounts to stop the muscle that is injected from contracting and, in turn, making wrinkles. It goes away by about 3 to 4 months. It does not travel systemically, meaning to other parts of the body or inside to the organs. The symptoms that you are experiencing do not correlate with the affects of Botox. It is possible that you may be dealing with other medical conditions that have not been diagnosed.  It is important for you to see your primary care doctor and discuss rheumatological and neurological work-up. I wish you the best.

Dr. Eros

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.